MAUDE Adverse Event Report: ROCHE DIAGNOSTICS PHOS2; PHOSPHOMOLYBDATE (COLORIMETRIC), INORGANIC PHOSPHORUS

ROCHE DIAGNOSTICS PHOS2; PHOSPHOMOLYBDATE (COLORIMETRIC), INORGANIC PHOSPHORUS
Catalog Number 03183793122
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was using phosphorus reagent lot 78223201 (expiration date = 31-may-2025) on 09-sep-2024.The customer started using phosphorus reagent lot number 801953 on 01-oct-2024.The expiration date for this lot number was not provided.The same patient had 3 additional samples tested on both analyzers, resulting in the following values: a sample collected from the patient (sample 2) on (b)(6) 2024 resulted in a phosphorus value of < 0.176 mg/dl with a data flag on (b)(6) 2024.The sample was repeated on a different c 501 analyzer, resulting in a phosphorus value of 0.30 mg/dl on (b)(6) 2024.A second sample collected from the patient (sample 3) on (b)(6) 2024 resulted in a phosphorus value of 0.437 mg/dl on (b)(6) 2024.A third sample collected from the patient (sample 4) on (b)(6) 2024 resulted in a phosphorus value of 0.581 mg/dl on (b)(6) 2024.Medications were administered to the patient prior to each sample collection.The patient has had no health problems due to phosphorus loading.Medwatch field d4 has been updated.
 
Additional Manufacturer Narrative
The serial number of the c501 analyzer is (b)(6).The serial number of the c 503 analyzer was requested, but not provided.The investigation is ongoing.Medwatch field e1 phone number was provided as (b)(6).
 
Event or Problem Description
The initial reporter stated they received questionable results for samples from the same patient tested with phos2 (phosphorus) on a cobas 6000 c501 module and a cobas c 503 analytical unit.At least 4 samples from the patient have resulted in phosphorus values of < 0.181 mg/dl accompanied by a data flag when tested on either the c 501 or c 503 systems.The results did not match the patient's clinical diagnosis.Data was provided for one specific sample tested on (b)(6) 2024.This sample initially resulted in a phosphorus value of < 0.181 mg/dl accompanied by a data flag when tested on the c 501 module.This sample was sent to another site where it was tested on a vitros analyzer, resulting in a phosphorus value of 1.1 mg/dl.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.Upon review of the alarm trace, 2 abnormal aspiration alarms occurred near the time of the event.Based on analysis of the reaction data, an assay interference is unlikely.The investigation determined that the issue is consistent with physiological alterations to the patient's phosphorus levels based on medications the patient was taking.The patient was taking furosemide, which can cause hypophosphatemia due to increased excretion of phosphorus in the urine.The patient was also taking prednisone which may cause hypophosphatemia by affecting phosphorus metabolism.

Brand Name
PHOS2
Common Device Name
PHOSPHOMOLYBDATE (COLORIMETRIC), INORGANIC PHOSPHORUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20348054
Report Number1823260-2024-02841
Device Sequence Number7945542
Product Code CEO
UDI-Device Identifier04015630918973
UDI-Public04015630918973
Combination Product (Y/N)Y
Initial Reporter CountryCI
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Catalogue Number03183793122
Device Lot Number782232, 801953
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/07/2024
11/19/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/28/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE; DALTEPARIN; DROPERIDOL; ESOMEPRAZOLE; FUROSEMIDE; HALOPERIDOL; INSULINE LANTUS SOLOSTAR; LEVOCETIRIZINE; LOPERAMIDE; LOSARTAN; OLANZAPINE; PARACETAMOL; PREDNISONE; SALMETEROL/FLUTIC; TAMSULOSIN; TRAZODONE; VALPROIC ACID
Patient Age75 YR
Patient SexMale
Patient Weight54 KG